Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 239, NWS Hastings, NE

July 13, 2011Howard County, Merrick County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 13, 2011, 6:58 PM CDT for Howard County, Merrick County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 6:58 PM CDT (23:58 UTC)
Expired
Jul 13, 2011, 7:30 PM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Howard County, NE, Merrick County, NE

The radar

The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:10 PM CDTHAIL 15 Nw Chapman, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS53 KGID 132358
SVRGID
NEC093-121-140030-
/O.NEW.KGID.SV.W.0239.110713T2358Z-110714T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
  CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA...

* UNTIL 730 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF ARCHER...OR 16 MILES NORTHEAST OF GRAND ISLAND...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALMER...ARCHER AND CENTRAL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4109 9795 4109 9798 4107 9802 4099 9828
      4104 9828 4105 9833 4117 9839 4126 9820
      4126 9810 4128 9810 4128 9806 4110 9792
TIME...MOT...LOC 2357Z 246DEG 15KT 4114 9824
WIND...HAIL 60MPH 1.00IN

$$
JCB
2 follow-up statements
682 
WWUS53 KGID 140013
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT WED JUL 13 2011

NEC093-140023-
/O.CAN.KGID.SV.W.0239.000000T0000Z-110714T0030Z/
HOWARD NE-
713 PM CDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4109 9795 4109 9798 4107 9802 4099 9828
      4115 9829 4127 9805 4110 9792
TIME...MOT...LOC 0013Z 246DEG 15KT 4117 9816

$$

NEC121-140030-
/O.CON.KGID.SV.W.0239.000000T0000Z-110714T0030Z/
MERRICK NE-
713 PM CDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MERRICK COUNTY UNTIL 730 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ARCHER...OR 19 MILES NORTHEAST OF GRAND ISLAND...MOVING NORTHEAST AT
15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARCHER AND CENTRAL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4109 9795 4109 9798 4107 9802 4099 9828
      4115 9829 4127 9805 4110 9792
TIME...MOT...LOC 0013Z 246DEG 15KT 4117 9816
WIND...HAIL 60MPH 1.00IN

$$
JCB
980 
WWUS53 KGID 140027
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT WED JUL 13 2011

NEC121-140037-
/O.EXP.KGID.SV.W.0239.000000T0000Z-110714T0030Z/
MERRICK NE-
727 PM CDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MERRICK COUNTY WILL
EXPIRE AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER NICKEL SIZED HAIL AND GUSTY WINDS TO 50 MPH ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4109 9795 4109 9798 4107 9802 4099 9828
      4115 9829 4127 9805 4110 9792
TIME...MOT...LOC 0027Z 286DEG 24KT 4106 9807

$$
JCB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:41 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 13, 6:41 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CDT WED JUL 13 2011

.AVIATION...00Z TAF. A FEW THUNDERSTORMS ARE IN THE VICINITY OF
THE KGRI TERMINAL AREA AND JUST TO THE NORTH. THEY HAVE NOT BEEN
MOVING VERY QUICKLY AND THERE ARE A FEW SHOWERS DEVELOPING AROUND.
WILL KEEP THUNDERSTORMS FOR A WHILE THIS EVENING BUT THEY SHOULD
MOVE OFF EVENTUALLY. WILL HAVE TO WATCH TO SEE IF THE STORMS
FURTHER TO THE SOUTHWEST WILL MAKE IT TO THE KGRI TERMINAL AREA.
RIGHT NOW THE EXPECTATION THAT THEY SHOULD REMAIN OUT OF THE AREA.
THERE IS A CHANCE FOR SOME LIGHT FOG LATE TONIGHT AND THE LOW
STRATUS RETURNS TO THE AREA. DURING THE MORNING THE STRATUS WILL
LIFT AND THE VISIBILITY WILL IMPROVE. BY AFTERNOON SHOULD BE BACK
TO VFR.

&&

.PREV DISCUSSION... /ISSUED 416 PM CDT WED JUL 13 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. PRIMARY CONCERNS LIE
WITH PRECIPITATION CHANCES AND WARMING TEMPERATURES.

UPPER LEVEL DATA CONTINUES TO SHOW WEAK RIDGING ACROSS THE SOUTHERN
PLAINS...LEAVING OUR REGION WITH ZONAL/SLIGHTLY SWRLY FLOW.  ANOTHER
WEAK DISTURBANCE MAKING ITS WAY ACROSS THE PLAINS ALONG WITH
INCREASED LOW/MID LEVEL WA/THETAE ADVECTION HAS HELPED TO KEEP SKIES
PARTLY TO MOSTLY CLOUDY AND ISOLATED/SCATTERED SHOWERS AND
THUNDERSTORMS AROUND MOST OF THE DAY.  WEAK OVERALL FORCING...SHEAR
AND A BIT OF A REMAINING CAP HAVE KEPT MOST ACTIVITY IN CHECK SO
FAR.  HASNT BEEN A LOT OF CHANGE WITH THE SFC PATTERN THROUGH THE
DAY...WITH HIGH PRESSURE CENTERED OVER THE WRN GREAT LAKES...LOW
PRESSURE OVER FAR SW KS...AND A WARM FRONTAL BOUNDARY SITUATED NEAR
THE NEB/KS STATE LINE.  CLOUDS AND EASTERLY WINDS HAVE AGAIN KEPT
AFTERNOON TEMPERATURES DOWN /ESP IN THE NORTH/...CURRENTLY RANGING
FROM THE LOWER 70S NEAR ODX TO THE LOWER 90S ACROSS OUR NC KS
COUNTIES.

THE MAIN CONCERN FOR TONIGHT WILL LIE WITH THE EVOLUTION OF
THUNDERSTORM ACTIVITY ONGOING ACROSS THE REGION.  AM EXPECTING THE
ACTIVITY AFFECTING THE NORTHERN HALF OF THE CWA TO CONTINUE SHIFTING
OFF TO THE E/NE...WITH FOCUS THEN TURNING TO THE THUNDERSTORMS
DEVELOPING OFF TOWARD THE HIGH PLAINS...RESULTING FROM UPSLOPE FLOW
AND BETTER LOW/MID LEVEL LAPSE RATES.  UNFORTUNATELY CONFIDENCE EVEN
IN THE NEXT 12 HRS IS NOT OVERLY HIGH...AS MODELS VARY ON THE
OVERALL COVERAGE AND EASTWARD PROGRESS OF ACTIVITY. NO MAJOR CHANGES
WERE MADE...AND KEPT HIGHER POPS CONFINED TO THE WRN PORTIONS OF THE
CWA THROUGH 06Z...BEFORE SHIFTING THEM TO THE CENTRAL/ERN PORTIONS
POST 06Z.  INSTABILITY NOT REALLY A CONCERN...BUT DEEP LAYER SHEAR
IS LESS THAN STELLAR...SO WHILE NOT EXPECTING WIDESPREAD SEVERE
WEATHER...AN ISOLATED STRONG/SVR THUNDERSTORM CANT BE RULED OUT.

INTO THURSDAY...TRIMMED BACK BUT DID KEEP SOME LINGERING LOW POPS
DURING THE MORNING HOURS FROM TONIGHTS ACTIVITY...BUT DID KEEP THE
AFTERNOON HOURS DRY WITH THE BETTER THUNDERSTORM CHANCES LOOKING TO
STAY OFF TO THE WEST OF THE CWA.  THE UPPER LEVEL RIDGE IS STARTING
TO AMPLIFY A BIT MORE...WITH THE AXIS EXTENDING FURTHER NORTH NEAR
THE MO RIVER...BUT ISNT ENOUGH TO COMPLETELY KEEP OUT ANY WEAK
DISTURBANCES IN THE FLOW. DECIDED TO INSERT A SMALL POP ACROSS THE
WRN SECTIONS OF THE CWA...WHICH COULD BE IMPACTED BY ANY ACTIVITY
THAT CAN DRIFT FAR ENOUGH EAST FROM THE HIGH PLAINS.  CONFIDENCE IS
THIS ACTUALLY OCCURRING IS PRETTY LOW...BUT NOT ZERO...WARMING MID
LEVEL TEMPERATURES WILL ALSO BE A PLAYER IN KEEPING THINGS AT BAY.
ALONG WITH THE RIDGE STARTING TO BUILD A BIT FURTHER NORTH IS THE
MAIN SFC FRONTAL BOUNDARY...WHICH IS EXPECTED TO PUSH WELL NORTH OF
THE CWA.  WARMER AIR STARTS TO SHIFT IN...AND A BUMP IN AFTERNOON
HIGHS IS EXPECTED...REACHING FROM NEAR 90S IN THE NEAST TO THE UPPER
90S IN THE SOUTHWEST. WILL NEED TO KEEP AN EYE ON THE POSSIBILITY OF
NEEDING A HEAT ADV ACROSS THE SOUTH...BUT CURRENT FORECAST IS ARND
100-103...WILL LET MID SHIFT CREW GET ANOTHER LOOK AT THE DATA TO
SEE IF ANY T/DP ADJUSTMENTS ARE NEEDED.

ANY ACTIVITY THURSDAY EVENING IS EXPECTED TO DIMINISH BY
MIDNIGHT...WITH THE REST OF THE OVERNIGHT HOURS...AND INTO THE
DAYTIME HOURS ON FRIDAY...KEPT DRY.  THE MAIN STORY WITH FRIDAY IS
THE CONTINUED AMPLIFICATION OF THE UPPER LEVEL PATTERN...WITH THE
CENTER OF THE HIGH AND RIDGE AXIS SHIFTING FURTHER NORTH. LIKE
THURSDAY EVENING...HAVE SMALL POPS GOING FRIDAY EVENING ACROSS THE
FAR WRN CWA...THE MAIN ACTIVITY WILL AGAIN BE ALONG THE HIGH
PLAINS...BUT IT IS POSSIBLE A STRAY THUNDERSTORM COULD MAKE ITS WAY
FAR ENOUGH EAST TO AFFECT OUR CWA. ANOTHER UPWARD TICK IN
TEMPERATURES IS EXPECTED AS THAT RIDGE BUILDS...AND FORECAST CALLS
FROM MID 90S NORTH TO NEAR 100 SOUTH FOR AFTERNOON HIGHS.  HEAT
INDEX VALUES ALSO CONTINUE TO RISE...CURRENTLY FORECAST AROUND 105
FOR ROUGHLY THE EASTERN HALF OF THE CWA...BUT WILL IT BEING 4TH
PERIOD WILL HOLD OFF ON ANY HEADLINE FOR NOW.

LONG TERM...SATURDAY THROUGH WEDNESDAY. PRIMARY FOCUS TURNS TO
THE HOT TEMPERATURES ACROSS THE CWA.

MODELS THROUGH THE MID/LATE PORTION OF THE FORECAST PERIOD ARE IN
GOOD AGREEMENT WITH THE UPPER LEVEL PATTERN...AS HIGH
PRESSURE/RIDGING ARE THE DOMINANT FORCE IN THE WEATHER ACROSS THE
REGION.  KEPT ANY PRECIPITATION MENTION OUT OF THE FORECAST FOR THE
ENTIRE CWA...WITH ANY POTENTIAL THUNDERSTORM PRODUCING DISTURBANCES
REMAINING ALONG THE EDGE OF THE RIDGE AND NORTH OF THE CWA.  THERE
IS GOOD AGREEMENT SHOWING VERY LITTLE OVERALL MOVEMENT/VARIATION
WITH THE CENTER OF THE HIGH/RIDGE AXIS...STARTING AT 12Z THE HIGH
IS CENTERED MAINLY OVER KS...AND BY THE END OF THE DAYTIME HOURS
ON TUESDAY...HAS ACTUALLY STRENGTHENED SOME AND SHIFTED A TOUCH
NORTH...CENTERED ROUGHLY OVER THE IA/NE/KS/MO BORDER AREA. NOT
MUCH OF A CHANGE OVER THE PERIOD OF SEVERAL DAYS. AS WE GET TOWARD
WEDNESDAY...THERE DOES LOOK TO BE A SLIGHT EASTWARD SHIFT OF THE
RIDGE /CLOSER TO THE MISS RIVER/ AS A MORE NOTABLE LOW PRESSURE
SYSTEM/TROUGH WORKS ONTO THE WEST COAST.

THE STORY IS THE SAME LOOKING AT THE SFC PATTERN...LITTLE CHANGE
WITH THE CWA REMAINING BETWEEN LOW PRESSURE ALONG THE FRONT
RANGE/HIGH PLAINS WHILE HIGH PRESSURE AFFECTS THE MIDWEST AND EAST
COAST...LEAVING THE CWA WITH A PROLONGED PERIOD OF SOUTHERLY LOW
LEVEL FLOW.

AS FAR AS TEMPERATURES GO...FELT INHERITED FORECAST HAD A GOOD
HANDLE ON THINGS SO REALLY DIDNT NEED TO MAKE ANY SIGNIFICANT
CHANGES.  MODELS HAVE BEEN FAIRLY CONSISTENT SHOWING 850MB TEMPS
REACHING INTO THE LOWER 30C RANGE FOR A FEW DAYS...BUT DO VARY SOME
ON THE OVERALL EXTENT.  EXPECTING HIGH TEMPERATURES THROUGH THE
TIMEFRAME TO REACH WELL INTO THE 90S...WITH LOWER 100S POSSIBLE FOR
LOCATIONS ROUGHLY SOUTH OF HIGHWAY 6 IN SC NEB. UNFORTUNATELY THERE
ISNT MUCH RELIEF FROM THE MUGGY DEWPOINT VALUES...SO HEAT INDICIES
OF 105 TO 110 LOOKING MORE LIKELY FOR A GOOD CHUNK OF THE CWA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 13, 6:12 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
612 PM CDT WED JUL 13 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
612 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORM CHANCES CONTINUE ACROSS THE OUTLOOK AREA TONIGHT. THE
POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL
REMAIN...WITH HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60
MPH BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY THROUGH FRIDAY EVENING...THUNDERSTORM CHANCES WILL
CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA. THE BETTER CHANCES
WILL BE MAINLY DURING THE MORNING AND EVENING HOURS ON
THURSDAY...AND AGAIN FRIDAY EVENING. AN ISOLATED STRONG TO SEVERE
THUNDERSTORM WILL BE POSSIBLE.

IN ADDITION...HEAT INDEX VALUES NEAR 105 DEGREES ARE ANTICIPATED
FOR MUCH OF THE OUTLOOK AREA THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 13, 5:51 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
551 PM CDT WED JUL 13 2011

NEZ082-132330-
FURNAS NE-
551 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR FURNAS COUNTY UNTIL 630 PM CDT...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILSONVILLE...OR 24 MILES NORTHWEST OF
NORTON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAMBRIDGE...
  HENDLEY...
  HOLBROOK...
  ARAPAHOE...
  BEAVER CITY...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4034 10014 4032 9986 4013 9977 4002 10013
      4009 10020 4025 10021
TIME...MOT...LOC 2251Z 233DEG 15KT 4014 10011

ADO
Local storm report, Jul 13, 6:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             WILSONVILLE             40.11N 100.11W
07/13/2011  E1.25 INCH       FURNAS             NE   CO-OP OBSERVER

&&

NWS
Local storm report, Jul 13, 6:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
621 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             2 SE WILSONVILLE        40.09N 100.08W
07/13/2011  E1.75 INCH       FURNAS             NE   LAW ENFORCEMENT

&&

NWS
Special weather statement, Jul 13, 6:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT WED JUL 13 2011

NEZ041-047-048-062-140015-
HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
649 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NANCE...WESTERN
MERRICK...SOUTHEASTERN HOWARD AND NORTHEASTERN HALL COUNTIES UNTIL
715 PM CDT...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. LIBORY...OR 14 MILES NORTH OF GRAND
ISLAND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALMER...
  ARCHER...
  CENTRAL CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4132 9812 4111 9793 4097 9832 4115 9843
TIME...MOT...LOC 2349Z 239DEG 25KT 4113 9827

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:51 PM CDTSpecial Weather StatementGIDFurnas39 min
Jul 13, 6:06 PM CDTSevere Thunderstorm WarningGIDFurnas24 min
Jul 13, 6:24 PM CDTSevere Thunderstorm WarningGIDFurnas36 min
Jul 13, 6:49 PM CDTSpecial Weather StatementGIDMerrick26 min
Jul 13, 6:56 PM CDTSevere Thunderstorm WarningGIDFurnas34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.